Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 112, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 20, 2005, 2:27 AM CDT for Robertson County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2005, 2:27 AM CDT (07:27 UTC)
- Expired
- May 20, 2005, 3:00 AM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Robertson County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 1:30 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 395 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1504 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 200727 SVROHX TNC147-200800- /O.NEW.KOHX.SV.W.0112.050520T0727Z-050520T0800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 227 AM CDT FRI MAY 20 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROBERTSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SPRINGFIELD * UNTIL 300 AM CDT * AT 224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF SPRINGFIELD...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SPRINGFIELD BY 235 AM CDT CROSS PLAINS BY 255 AM CDT WHITE HOUSE BY 300 AM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3668 8705 3650 8708 3643 8668 3665 8653 $$ JAO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 1:20 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 20, 1:20 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 120 AM CDT FRI MAY 20 2005 .UPDATE... CONVECTION STILL AFFECTING OUR NORTHEAST AND PLATEAU COUNTIES. WATCH TO EXPIRE AT 2 AM. WE ARE WATCHING THE NEXT BATCH OF STORMS OVER SOUTH IL AHEAD OF SIGNIFICANT SHORTWAVE. LOOKS GOOD FOR A BUSY MORNING ACROSS THE AREA AND SPC IS CONSIDERING A NEW WATCH. SHORTWAVE AND FRONT WILL MEET UP WITH CONTINUED MOIST AND UNSTABLE AIR MASS. LOOK FOR INCREASED POPS FOR ALL AREAS IN UPDATED FORECASTS ALONG WITH MENTION OF POSSIBLE SEVERE THROUGH FRIDAY. NEW SEVERE WATCH WILL PROBABLY BE ISSUED SOON. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, May 19, 5:30 AM CDT, 20 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU MAY 19 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-2011030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE CENTER AND ITS ASSOCIATED COLD FRONT ARE EXPECTED TO MOVE SOUTHEASTWARD TOWARD THE MIDSTATE THROUGH TONIGHT. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. A FEW THUNDERSTORMS...MAINLY IN THE EXTREME WEST AND NORTHWEST SECTIONS OF THE MIDSTATE...MAY CONTAIN DAMAGING WINDS OR HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL PASS THE MIDSTATE ON FRIDAY AND CONTINUE MOVING SOUTHWARD ON FRIDAY NIGHT. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS...TAPERING OFF FRIDAY NIGHT. HIGH PRESSURE WILL PUSH INTO THE AREA ON SATURDAY AND SUNDAY. ANOTHER COOL FRONT WILL PUSH THROUGH THE AREA SUNDAY NIGHT WITH A SLIGHT CHANCE OF SHOWERS. NO SIGNIFICANT WEATHER IS EXPECTED MONDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BE NEEDED THIS AFTERNOON OR TONIGHT. JLM
In the hours before
Local storm report, May 19, 11:07 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1107 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND DMG 9 W LAFAYETTE 36.52N 86.19W
05/19/2005 MACON TN LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED TREES DOWN IN THE WESTERN PART
OF THE COUNTY. A TRANSFORMER WAS KNOCKED OUT.
&&
ORCHANIANSpecial weather statement, May 20, 12:11 AM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1211 AM CDT FRI MAY 20 2005 TNZ032-033-200540- OVERTON-PUTNAM- 1211 AM CDT FRI MAY 20 2005 ...SEVERE THUNDERSTORM WATCH UNTIL 2 AM CDT... STRONG THUNDERSTORMS CONTAINING PEA SIZE HAIL AND GUSTY WINDS OF 40 MPH CAN BE EXPECTED THROUGH CENTRAL AND EASTERN PUTNAM COUNTY AND SOUTHERN OVERTON COUNTY THROUGH 1240 AM. THE THUNDERSTORMS WERE MOVING EAST SOUTHEAST AT 30 MPH. END/ORCHANIAN
Special weather statement, May 20, 12:55 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1255 AM CDT FRI MAY 20 2005 TNZ066-200615- CUMBERLAND- 1255 AM CDT FRI MAY 20 2005 ...SEVERE THUNDERSTORM WATCH UNTIL 2 AM CDT... STRONG THUNDERSTORMS CONTAINING PEA SIZE HAIL AND GUSTY WINDS OF 40 MPH CAN BE EXPECTED THROUGH CENTRAL AND SOUTHERN CUMBERLAND COUNTY THROUGH 1:15 AM CDT. LOCALLY HEAVY RAINS OF ABOUT THREE QUARTERS OF AN INCH PER HOUR CAN ALSO OCCUR. MOTORISTS SHOULD SLOW DOWN DUE TO PONDING OF WATER ON ROAD WAYS TO AVOID HYDROPLANING. THE THUNDERSTORMS WERE MOVING EAST SOUTHEAST AT 35 MPH. END/ORCHANIAN
Special weather statement, May 20, 1:59 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 159 AM CDT FRI MAY 20 2005 TNZ066-200730- CUMBERLAND- 159 AM CDT FRI MAY 20 2005 ...SEVERE THUNDERSTORM WATCH UNTIL 2 AM CDT... STRONG THUNDERSTORMS CONTAINING PEA SIZE HAIL AND GUSTY WINDS OF 40 MPH CAN BE EXPECTED THROUGH CENTRAL AND SOUTHERN CUMBERLAND COUNTY THROUGH 1:15 AM CDT. LOCALLY HEAVY RAINS OF ABOUT THREE QUARTERS OF AN INCH PER HOUR CAN ALSO OCCUR. MOTORISTS SHOULD SLOW DOWN DUE TO PONDING OF WATER ON ROAD WAYS TO AVOID HYDROPLANING. THE THUNDERSTORMS WERE MOVING EAST SOUTHEAST AT 35 MPH. END/ORCHANIAN
Special weather statement, May 20, 2:07 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 207 AM CDT FRI MAY 20 2005 TNZ007-008-026>029-200800- CHEATHAM-DAVIDSON-ROBERTSON-SUMNER-TROUSDALE-WILSON- 207 AM CDT FRI MAY 20 2005 ...SEVERE THUNDERSTORM WATCH UNTIL 9 AM CDT... STRONG THUNDERSTORMS CONTAINING SMALL HAIL AND GUSTY WINDS OF 40 MPH CAN BE EXPECTED THROUGH ROBERTSON AND SUMNER COUNTIES. THESE CLUSTERS OF THUNDERSTORMS WILL SLIDE SOUTH AND AFFECT CHEATHAM...DAVIDSON...WILSON AND TROUSDALE COUNTIES BY 3 AM CDT. LOCALLY HEAVY RAINS OF ABOUT A HALF INCH PER HOUR CAN ALSO OCCUR. MOTORISTS SHOULD SLOW DOWN DUE TO PONDING OF WATER ON ROAD WAYS TO AVOID HYDROPLANING. END/ORCHANIAN
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 9:31 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 29 min |
| May 19, 10:33 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 27 min |
| May 19, 10:47 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 28 min |
| May 19, 11:12 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith | 33 min |
| May 19, 11:47 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 28 min |
| May 20, 1:02 AM CDT | Severe Thunderstorm Warning | OHX | Clay | 28 min |
| May 20, 5:11 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 34 min |
| May 20, 5:36 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 24 min |
| May 20, 6:27 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.